Alert archive / Alabama / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 195, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 1, 2020, 2:07 PM CDT for Wayne County, Mississippi; Choctaw County, Washington County, Alabama. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2020, 2:07 PM CDT (19:07 UTC)
- Expired
- Jul 1, 2020, 2:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Choctaw County, AL, Washington County, AL, Wayne County, MS
The radar
The Mobile radar (KMOB), 116 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.1 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1563 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 861 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
957
WUUS54 KMOB 011907
SVRMOB
ALC023-129-MSC153-011945-
/O.NEW.KMOB.SV.W.0195.200701T1907Z-200701T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
207 PM CDT Wed Jul 1 2020
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Southwestern Choctaw County in southwestern Alabama...
Northwestern Washington County in southwestern Alabama...
East central Wayne County in southeastern Mississippi...
* Until 245 PM CDT.
* At 207 PM CDT, a severe thunderstorm was located 4 miles south of
Silas, or 17 miles north of Chatom, moving southeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Chatom, Millry and Silas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Mobile.
&&
LAT...LON 3178 8816 3176 8815 3175 8814 3176 8812
3176 8810 3174 8809 3172 8809 3144 8821
3161 8860 3187 8843
TIME...MOT...LOC 1907Z 294DEG 25KT 3171 8834
HAIL...<.75IN
WIND...60MPH
$$1 follow-up statement
774
WWUS54 KMOB 011926
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
226 PM CDT Wed Jul 1 2020
MSC153-011936-
/O.CAN.KMOB.SV.W.0195.000000T0000Z-200701T1945Z/
Wayne MS-
226 PM CDT Wed Jul 1 2020
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WAYNE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3178 8816 3176 8815 3175 8814 3176 8812
3176 8810 3174 8809 3172 8809 3144 8821
3152 8839 3176 8826
TIME...MOT...LOC 1926Z 297DEG 29KT 3158 8821
$$
ALC023-129-011945-
/O.CON.KMOB.SV.W.0195.000000T0000Z-200701T1945Z/
Choctaw AL-Washington AL-
226 PM CDT Wed Jul 1 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR SOUTH CENTRAL CHOCTAW AND NORTHWESTERN WASHINGTON COUNTIES...
At 226 PM CDT, a severe thunderstorm was located 7 miles southeast of
Millry, or 8 miles north of Chatom, moving southeast at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Chatom and Millry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Mobile.
&&
LAT...LON 3178 8816 3176 8815 3175 8814 3176 8812
3176 8810 3174 8809 3172 8809 3144 8821
3152 8839 3176 8826
TIME...MOT...LOC 1926Z 297DEG 29KT 3158 8821
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 12:55 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jul 1, 12:55 PM CDT, 1 hour 12 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 1255 PM CDT Wed Jul 1 2020 .NEAR TERM /Now Through Thursday/...The axis of an upper trof which extends from near the mid Mississippi River valley to the Virginias (and to an upper low over the extreme northeast states) shifts southward through Thursday into the forecast area. A surface low is currently located near the Kansas/Oklahoma border with a frontal boundary extending eastward across Missouri. With the southward progression of the upper trof, the frontal boundary follows suite and shifts southward to extend across northern Mississippi and northern Alabama by Thursday. The upper trof pattern has set up a northwesterly steering flow over the region such that convection that develops along the frontal boundary will be favored to progress southward/southeastward in the general direction towards the forecast area. The current satellite loop shows two convective complexes have formed within this regime, one of which has weakened over the area and produced an outflow boundary while another is actively ongoing in Missouri. The outflow boundary has advanced into the northern portion of the forecast area and expect scattered to numerous convective development through the afternoon hours in response to this feature and also aided by a weak sea breeze. MLCAPE values are expected to be near 2000 J/kg in a fairly moist environment with precipitable water values near 2.0 inches and wet bulb zero values near 13.5 kft. 0-6 km bulk shear values look low, 20 knots at best, so am expecting the primary initiating mechanism for stronger storms to be from precipitation loading. The attention now turns to what will transpire with the convective complex over Missouri along with the southward progressing upper trof and frontal boundary. This convective complex appears to have already formed another outflow boundary which is expected to progresses roughly southward. While not handled particularly well by high resolution guidance or Convection Allowing Models (CAMS), the expectation is that this next outflow boundary will follow a similar evolution to the current one and continue southward into the area late tonight. Complicating this pattern is that yet another convective complex may develop on the frontal boundary advancing into northern Mississippi/Alabama. All in all, there look to be at least a few possible scenarios for convective development for Thursday which in turn supports going with higher pops, and have gone with likely to categorical pops for nearly the entire area. A moist environment remains in place over the area on Thursday with precipitable water values near 2.0 inches, and wet bulb zero values are expected to trend higher to around 14 kft. 0-6 km bulk shear values look to be less than 20 knots, so while MLCAPE values near 2500 J/kg are indicated this environment looks more supportive of general thunderstorms with an occasional strong storm possible. Lows tonight range from the lower 70s inland to the upper 70s at the coast. Highs on Thursday range from the mid 80s well inland, such as near Highway 84 to upper 80s/lower 90s elsewhere. Heat index values this afternoon will be around 105 in some locations, then look remain in a range of 95 to around 105 on Thursday. A low risk of rip currents is expected through Thursday. /29 && .AVIATION... 18Z issuance...Scattered to potentially numerous showers and storms are expected this afternoon then coverage diminishes this evening. Isolated to scattered showers and storms may advance into the area from the north late tonight, then coverage of showers and storms increases on Thursday. Outside of the convection, VFR conditions will prevail while MVFR conditions will accompany the stronger showers and storms. West to northwest winds 5 to 10 knots are expected this afternoon and again Thursday morning for much of the area, except for southwest near the immediate coast, then winds become light and variable tonight. /29 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Jul 1, 1:03 PM CDT, 1 hour 4 minutes before
Special Weather Statement National Weather Service Mobile AL 103 PM CDT Wed Jul 1 2020 ALZ051-053-011845- Clarke AL-Choctaw AL- 103 PM CDT Wed Jul 1 2020 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL CHOCTAW AND NORTHWESTERN CLARKE COUNTIES UNTIL 145 PM CDT... At 103 PM CDT, the strong thunderstorm was located near Butler, moving south at 20 mph. Wind gusts of 40 to 50 mph will be possible with this storm. Locations impacted include... Butler, Silas, Gilbertown and Toxey. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3211 8839 3214 8818 3177 8801 3174 8838 TIME...MOT...LOC 1803Z 352DEG 16KT 3206 8828
Special weather statement, Jul 1, 1:14 PM CDT, 53 minutes before
Special Weather Statement National Weather Service Mobile AL 114 PM CDT Wed Jul 1 2020 ALZ053-011900- Clarke AL- 114 PM CDT Wed Jul 1 2020 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... NORTHWESTERN CLARKE COUNTY UNTIL 200 PM CDT... At 114 PM CDT, the strong thunderstorm was located 7 miles east of Coffeeville, or 11 miles west of Grove Hill, moving southeast at 15 mph. Wind gusts of 40 to 50 mph will be possible with this storm. Locations impacted include... Grove Hill. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3177 8807 3183 8791 3166 8770 3155 8797 TIME...MOT...LOC 1814Z 329DEG 12KT 3176 8796
Special weather statement, Jul 1, 1:34 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Mobile AL
134 PM CDT Wed Jul 1 2020
FLZ205-206-011915-
Okaloosa Inland FL-Okaloosa Coastal FL-
134 PM CDT Wed Jul 1 2020
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN OKALOOSA COUNTY UNTIL 215 PM CDT...
At 134 PM CDT, the strong thunderstorm was located near Niceville,
moving east at 10 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Niceville, Destin, Eglin AFB, Valparaiso, Lake Lorraine and Shalimar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3038 8651 3043 8656 3042 8659 3040 8660
3040 8656 3039 8653 3039 8661 3042 8660
3043 8657 3043 8659 3044 8659 3044 8660
3045 8660 3062 8656 3058 8639 3045 8639
3045 8642 3038 8640
TIME...MOT...LOC 1834Z 286DEG 11KT 3049 8644Special weather statement, Jul 1, 1:37 PM CDT, 30 minutes before
Special Weather Statement National Weather Service Mobile AL 137 PM CDT Wed Jul 1 2020 ALZ051>053-011930- Clarke AL-Choctaw AL-Washington AL- 137 PM CDT Wed Jul 1 2020 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...SOUTH CENTRAL CHOCTAW...NORTHEASTERN WASHINGTON AND WEST CENTRAL CLARKE COUNTIES UNTIL 230 PM CDT... At 137 PM CDT, the strong thunderstorm was located 5 miles southwest of Coffeeville, or 17 miles northeast of Chatom, moving southeast at 10 mph. Wind gusts of 40 to 50 mph will be possible with this storm. Locations impacted include... Saint Stephens and Millry. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3172 8835 3176 8805 3152 8794 3147 8828 TIME...MOT...LOC 1837Z 336DEG 9KT 3169 8814
Special weather statement, Jul 1, 1:55 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Mobile AL
155 PM CDT Wed Jul 1 2020
MSZ075-076-078-079-012030-
Stone MS-Perry MS-Greene MS-George MS-
155 PM CDT Wed Jul 1 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...WESTERN GEORGE...PERRY...WESTERN GREENE AND STONE COUNTIES
UNTIL 330 PM CDT...
At 155 PM CDT, the strong thunderstorms were located along a line
extending from 3 miles east of Sunrise to 5 miles southwest of
Perkinston, and moving east at 15 mph.
Wind gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Wiggins, Richton, Perkinston, McHenry, Beaumont, New Augusta and
McLain.
LAT...LON 3091 8928 3091 8914 3143 8915 3143 8858
3073 8865 3073 8888 3068 8889 3068 8924
3065 8924 3065 8932
TIME...MOT...LOC 1855Z 283DEG 14KT 3132 8916 3074 8922Special weather statement, Jul 1, 2:02 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Mobile AL
202 PM CDT Wed Jul 1 2020
ALZ060-011930-
Covington AL-
202 PM CDT Wed Jul 1 2020
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN COVINGTON COUNTY UNTIL 230 PM CDT...
At 202 PM CDT, the strong thunderstorm was located 10 miles northeast
of Florala, moving southeast at 20 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
This storm will remain over mainly rural areas of southeastern
Covington County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3099 8627 3113 8644 3123 8622 3122 8619
3100 8619
TIME...MOT...LOC 1902Z 309DEG 17KT 3112 8623The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 1:01 PM CDT | Special Weather Statement | MOB | Wayne | 44 min |
| Jul 1, 1:55 PM CDT | Special Weather Statement | MOB | George, Greene, Perry, Stone | 95 min |
| Jul 1, 3:20 PM CDT | Special Weather Statement | MOB | George | 40 min |
| Jul 1, 11:07 AM CDT | Special Weather Statement | MOB | Crenshaw | 53 min |
| Jul 1, 12:27 PM CDT | Special Weather Statement | MOB | Choctaw | 33 min |
| Jul 1, 1:03 PM CDT | Special Weather Statement | MOB | Choctaw | 42 min |
| Jul 1, 1:13 PM CDT | Special Marine Warning | MOB | 47 min | |
| Jul 1, 1:14 PM CDT | Special Weather Statement | MOB | Clarke | 46 min |
| Jul 1, 1:20 PM CDT | Severe Thunderstorm Warning | MOB | Clarke | 40 min |
| Jul 1, 1:37 PM CDT | Special Weather Statement | MOB | Washington | 53 min |
| Jul 1, 1:39 PM CDT | Special Marine Warning | MOB | 51 min | |
| Jul 1, 1:41 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Clarke, Washington | 49 min |
| Jul 1, 2:02 PM CDT | Special Weather Statement | MOB | Covington | 28 min |
| Jul 1, 2:22 PM CDT | Special Weather Statement | MOB | Washington | 53 min |
| Jul 1, 2:36 PM CDT | Special Weather Statement | MOB | Monroe | 39 min |
| Jul 1, 2:47 PM CDT | Special Weather Statement | MOB | Washington | 43 min |
| Jul 1, 2:49 PM CDT | Special Weather Statement | MOB | Wilcox | 26 min |
| Jul 1, 3:05 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile, Washington | 40 min |
| Jul 1, 3:10 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Monroe, Wilcox | 50 min |
| Jul 1, 3:16 PM CDT | Special Marine Warning | MOB | 59 min | |
| Jul 1, 3:32 PM CDT | Special Weather Statement | MOB | Baldwin, Mobile | 43 min |
| Jul 1, 3:56 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Covington, Crenshaw | 49 min |
| Jul 1, 4:01 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 44 min |
| Jul 1, 4:08 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Covington | 38 min |
| Jul 1, 4:12 PM CDT | Special Weather Statement | MOB | Baldwin | 48 min |
| Jul 1, 4:15 PM CDT | Special Marine Warning | MOB | 90 min | |
| Jul 1, 4:23 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 67 min |
| Jul 1, 4:27 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 48 min |
| Jul 1, 4:32 PM CDT | Special Marine Warning | MOB | 88 min | |
| Jul 1, 4:34 PM CDT | Areal Flood Advisory | MOB | Mobile | 3 hr |
| Jul 1, 4:37 PM CDT | Severe Thunderstorm Warning | MOB | Covington | 38 min |
| Jul 1, 5:11 PM CDT | Special Weather Statement | MOB | Covington | 64 min |
| Jul 1, 5:13 PM CDT | Special Marine Warning | MOB | 92 min | |
| Jul 1, 5:50 PM CDT | Special Marine Warning | MOB | 85 min | |
| Jul 1, 6:38 PM CDT | Special Marine Warning | MOB | 53 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2020Severe Thunderstorm Warnings in Mississippi, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.